Alert archive / Hawaii / High Surf Warnings in 2006

High Surf Warning 3, NWS Honolulu, HI

October 29, 2006Honolulu County, Hawaii

NWS Honolulu, HI issued this high surf warning at Oct 29, 2006, 3:26 PM HST for Honolulu County, Hawaii. It took effect at Oct 30, 2006, 10:00 AM HST. It was in force for 30 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 29, 2006, 3:26 PM HST (01:26 UTC)
In effect from
Oct 30, 2006, 10:00 AM HST
Expired
Oct 31, 2006, 3:39 PM HST
In force
30 hr
Issued by
NWS Honolulu, HI

County Honolulu County, HI

What was reported inside it

TimeReportWhereRemark
Oct 30, 12:55 PM HSTRIP CURRENTS 0Kaaawa, HIWATER SPLASHING ONTO KAMEHAMEHA HIGHWAY. REPORTED BY THE BUS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Lihue, (PHLI), launched 00:00Z, 1.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lihue, at 00:00Z on 2006-10-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lihue, at 00:00Z on 2006-10-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
832 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000
WHHW40 PHFO 300126
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
326 PM HST SUN OCT 29 2006

...A HIGH SURF ADVISORY REMAINS IN EFFECT FOR ALL NORTH AND EAST
FACING SHORES OF NIIHAU OAHU MOLOKAI MAUI AND THE BIG ISLAND
THROUGH WEDNESDAY... 
...A HIGH SURF WARNING ISSUED FOR EAST FACING SHORES OF KAUAI OAHU
MAUI AND THE BIG ISLAND FROM 10 AM MONDAY TO 6 PM TUESDAY...

.OVERVIEW...A LARGE NORTH SWELL GENERATED BY A STORM LOW FAR
NORTH NORTHEAST OF OUR AREA WILL BE AFFECTING THE ISLANDS FOR THE
NEXT FEW DAYS. EAST FACING SHORES OF KAUAI...OAHU...MAUI AND THE BIG
ISLAND EXPOSED TO THE NORTH SWELL WILL HAVE SURF EXCEEDING WARNING
LEVELS MONDAY AND TUESDAY. REMAINING NORTH AND EAST FACING SHORES
WILL REMAIN UNDER AN ADVISORY. THE NORTH SWELL IS ALSO CAUSING
HARBOR SURGES...SEE THE MARINE WEATHER STATEMENT FOR DETAILS.

A HIGH SURF ADVISORY MEANS THAT WAVES ALONG THE AFFECTED SHORES
WILL BE HIGHER THAN NORMAL. A HIGH SURF WARNING MEANS THAT
DAMAGING SURF IS EXPECTED ALONG THE AFFECTED SHORELINES. COASTAL
RESIDENTS NEED TO MAKE PREPARATIONS TO PROTECT LIFE AND PROPERTY
FROM LARGE WAVES AND RESULTING COASTAL FLOODING. THIS COULD RESULT
IN ROAD CLOSURES. RESIDENTS AND VISITORS ARE URGED TO AVOID THE
WATERS DUE TO THE DANGEROUS WAVE ACTION AND STRONG RIP CURRENTS.

HIZ002-008-009-020-025-301430-
/O.NEW.PHFO.SU.W.0003.061030T2000Z-061101T0400Z/
/O.EXT.PHFO.SU.Y.0045.000000T0000Z-061030T2000Z/
/O.EXT.PHFO.SU.Y.0045.061101T0400Z-061102T0200Z/
KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-WINDWARD HALEAKALA-
BIG ISLAND NORTH AND EAST-
326 PM HST SUN OCT 29 2006

...HIGH SURF WARNING IN EFFECT FROM 10 AM MONDAY TO 6 PM HST
TUESDAY FOR EAST FACING SHORES AND A HIGH SURF ADVISORY FOR NORTH
FACING SHORES...
...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 10 AM HST MONDAY FOR NORTH 
AND EAST FACING SHORES...
...HIGH SURF ADVISORY NOW IN EFFECT FROM 6 PM TUESDAY TO 4 PM HST
WEDNESDAY FOR NORTH AND EAST FACING SHORES...

SURF ALONG THE EAST FACING SHORES EXPOSED TO THE NORTH SWELL WILL
RISE TO 10 TO 15 FEET BY MIDDAY MONDAY. THE SURF WILL PEAK LATE
MONDAY...AND WILL RETURN TO ADVISORY LEVELS LATE IN THE DAY
TUESDAY. ADVISORY LEVEL SURF ALONG THE EAST FACING SHORES WILL
CONTINUE THROUGH 4 PM WEDNESDAY.

SURF ALONG NORTH FACING SHORES WILL RISE TO 16 TO 20 FEET MONDAY
MORNING...AND WILL CONTINUE AT ADVISORY LEVELS THROUGH 4 PM WEDNESDAY.


$$

HIZ001-007-012-013-017-019-301430-
/O.CON.PHFO.SU.Y.0045.000000T0000Z-061102T0200Z/
NIIHAU-OAHU NORTH SHORE-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-
326 PM HST SUN OCT 29 2006

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM HST
WEDNESDAY FOR NORTH AND EAST FACING SHORES...

SURF ALONG NORTH FACING SHORES WILL BE 12 TO 16 FEET AND WILL
CONTINUE THROUGH WEDNESDAY. SURF ALONG EAST FACING SHORES WILL BE 6 
TO 10 FEET AND CONTINUE THROUGH WEDNESDAY.

$$
5 follow-up statements
000
WHHW40 PHFO 301358
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
358 AM HST MON OCT 30 2006

...A HIGH SURF ADVISORY REMAINS IN EFFECT FOR ALL NORTH AND EAST
FACING SHORES OF NIIHAU OAHU MOLOKAI MAUI AND THE BIG ISLAND
THROUGH WEDNESDAY... 
...A HIGH SURF WARNING REMAINS IN EFFECT FOR EAST FACING SHORES
OF KAUAI OAHU MAUI AND THE BIG ISLAND FROM 10 AM TODAY TO 6 PM
TUESDAY...

.OVERVIEW...A LARGE NORTH SWELL GENERATED BY A STORM LOW FAR
NORTH NORTHEAST OF OUR AREA WILL BE AFFECTING THE ISLANDS FOR THE
NEXT FEW DAYS. EAST FACING SHORES OF KAUAI...OAHU...MAUI AND THE
BIG ISLAND EXPOSED TO THE NORTH SWELL WILL HAVE SURF EXCEEDING
WARNING LEVELS TODAY AND TUESDAY. REMAINING NORTH AND EAST FACING
SHORES WILL REMAIN UNDER AN ADVISORY. THE NORTH SWELL IS ALSO
CAUSING HARBOR SURGES.

A HIGH SURF ADVISORY MEANS THAT WAVES ALONG THE AFFECTED SHORES
WILL BE HIGHER THAN NORMAL. A HIGH SURF WARNING MEANS THAT
DAMAGING SURF IS EXPECTED ALONG THE AFFECTED SHORELINES. COASTAL
RESIDENTS NEED TO MAKE PREPARATIONS TO PROTECT LIFE AND PROPERTY
FROM LARGE WAVES AND RESULTING COASTAL FLOODING. THIS COULD
RESULT IN ROAD CLOSURES. RESIDENTS AND VISITORS ARE URGED TO
AVOID THE WATERS DUE TO THE DANGEROUS WAVE ACTION AND STRONG RIP
CURRENTS.

HIZ002-008-009-020-025-302000-
/O.CON.PHFO.SU.W.0003.061030T2000Z-061101T0400Z/
/O.CON.PHFO.SU.Y.0045.000000T0000Z-061030T2000Z/
/O.CON.PHFO.SU.Y.0045.061101T0400Z-061102T0200Z/
KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-WINDWARD HALEAKALA-
BIG ISLAND NORTH AND EAST-
358 AM HST MON OCT 30 2006

...HIGH SURF WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM HST TUESDAY FOR EAST FACING SHORES AND A HIGH SURF ADVISORY 
FOR NORTH FACING SHORES...
...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM HST THIS
MORNING FOR NORTH AND EAST FACING SHORES...
...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 PM TUESDAY TO 4 PM
HST WEDNESDAY FOR NORTH AND EAST FACING SHORES...

SURF ALONG THE EAST FACING SHORES EXPOSED TO THE NORTH SWELL WILL
RISE TO 10 TO 16 FEET BY MIDDAY. THE SURF WILL PEAK TONIGHT...AND
WILL RETURN TO ADVISORY LEVELS LATE IN THE DAY TUESDAY. ADVISORY
LEVEL SURF ALONG THE EAST FACING SHORES WILL CONTINUE THROUGH 4 PM
WEDNESDAY.

SURF ALONG NORTH FACING SHORES WILL RISE TO 16 TO 20 FEET THIS 
MORNING AND WILL CONTINUE AT ADVISORY LEVELS THROUGH 4 PM WEDNESDAY.

$$

HIZ001-007-012-013-017-019-310300-
/O.CON.PHFO.SU.Y.0045.000000T0000Z-061102T0200Z/
NIIHAU-OAHU NORTH SHORE-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-
358 AM HST MON OCT 30 2006

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM HST
WEDNESDAY FOR NORTH FACING SHORES...

SURF ALONG NORTH FACING SHORES WILL BUILD TO 16 TO 20 FEET TODAY AND
WILL CONTINUE ABOVE ADVISORY LEVELS THROUGH WEDNESDAY.

$$
000
WHHW40 PHFO 302006
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
1006 AM HST MON OCT 30 2006

...A HIGH SURF ADVISORY REMAINS IN EFFECT FOR ALL NORTH AND EAST
FACING SHORES OF NIIHAU OAHU MOLOKAI MAUI AND THE BIG ISLAND
THROUGH WEDNESDAY...
...A HIGH SURF WARNING IS NOW IN EFFECT FOR EAST FACING SHORES OF
KAUAI OAHU MAUI AND THE BIG ISLAND THROUGH 6 PM TUESDAY...

.OVERVIEW...A LARGE NORTH SWELL GENERATED BY A STORM LOW FAR
NORTH NORTHEAST OF OUR AREA WILL BE AFFECTING THE ISLANDS FOR THE
NEXT FEW DAYS. EAST FACING SHORES OF KAUAI...OAHU...MAUI AND THE
BIG ISLAND EXPOSED TO THE NORTH SWELL WILL HAVE SURF EXCEEDING
WARNING LEVELS TODAY AND TUESDAY. REMAINING NORTH AND EAST FACING
SHORES WILL REMAIN UNDER AN ADVISORY. THE NORTH SWELL IS ALSO
CAUSING HARBOR SURGES.

A HIGH SURF ADVISORY MEANS THAT WAVES ALONG THE AFFECTED SHORES
WILL BE HIGHER THAN NORMAL. A HIGH SURF WARNING MEANS THAT
DAMAGING SURF IS EXPECTED ALONG THE AFFECTED SHORELINES. COASTAL
RESIDENTS NEED TO MAKE PREPARATIONS TO PROTECT LIFE AND PROPERTY
FROM LARGE WAVES AND RESULTING COASTAL FLOODING. THIS COULD
RESULT IN ROAD CLOSURES. RESIDENTS AND VISITORS ARE URGED TO
AVOID THE WATERS DUE TO THE DANGEROUS WAVE ACTION AND STRONG RIP
CURRENTS.

HIZ002-008-009-020-025-310915-
/O.CON.PHFO.SU.W.0003.000000T0000Z-061101T0400Z/
/O.CON.PHFO.SU.Y.0045.061101T0400Z-061102T0200Z/
KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-WINDWARD HALEAKALA-
BIG ISLAND NORTH AND EAST-
1006 AM HST MON OCT 30 2006

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY...
...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 PM TUESDAY TO 4 PM
HST WEDNESDAY...

SURF ALONG THE EAST FACING SHORES EXPOSED TO THE NORTH SWELL WILL
RISE TO 10 TO 16 FEET LATER TODAY. THE SURF WILL PEAK TONIGHT...AND
WILL RETURN TO ADVISORY LEVELS LATE IN THE DAY TUESDAY. ADVISORY
LEVEL SURF ALONG THE EAST FACING SHORES WILL CONTINUE THROUGH 4 PM
WEDNESDAY.

SURF ALONG NORTH FACING SHORES WILL RISE TO 16 TO 20 FEET LATER
TODAY AND WILL CONTINUE AT ADVISORY LEVELS THROUGH 4 PM WEDNESDAY.

$$

HIZ001-007-012-013-017-019-310915-
/O.CON.PHFO.SU.Y.0045.000000T0000Z-061102T0200Z/
NIIHAU-OAHU NORTH SHORE-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-
1006 AM HST MON OCT 30 2006

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM HST
WEDNESDAY...

SURF ALONG NORTH FACING SHORES WILL BUILD TO 16 TO 20 FEET TODAY
AND WILL CONTINUE ABOVE ADVISORY LEVELS THROUGH WEDNESDAY.

$$
DONALDSON
000
WHHW40 PHFO 310156
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
356 PM HST MON OCT 30 2006

...A HIGH SURF WARNING IS NOW IN EFFECT FOR EAST FACING SHORES OF
KAUAI OAHU MAUI AND THE BIG ISLAND THROUGH 6 PM TUESDAY...
...A HIGH SURF ADVISORY REMAINS IN EFFECT FOR ALL NORTH AND EAST
FACING SHORES OF NIIHAU OAHU MOLOKAI MAUI AND THE BIG ISLAND
THROUGH WEDNESDAY MORNING...

.OVERVIEW...A LARGE NORTH SWELL GENERATED BY A STORM LOW FAR
NORTH NORTHEAST OF OUR AREA WILL BE AFFECTING THE ISLANDS FOR THE
NEXT TWO DAYS. EAST FACING SHORES OF KAUAI...OAHU...MAUI AND THE BIG
ISLAND EXPOSED TO THE NORTH SWELL WILL HAVE SURF EXCEEDING WARNING
LEVELS TODAY AND TUESDAY. REMAINING NORTH AND EAST FACING SHORES
WILL REMAIN UNDER AN ADVISORY. THE NORTH SWELL IS ALSO CAUSING
HARBOR SURGES.

A HIGH SURF ADVISORY MEANS THAT WAVES ALONG THE AFFECTED SHORES
WILL BE HIGHER THAN NORMAL. A HIGH SURF WARNING MEANS THAT
DAMAGING SURF IS EXPECTED ALONG THE AFFECTED SHORELINES. COASTAL
RESIDENTS NEED TO MAKE PREPARATIONS TO PROTECT LIFE AND PROPERTY
FROM LARGE WAVES AND RESULTING COASTAL FLOODING. THIS COULD
RESULT IN ROAD CLOSURES. RESIDENTS AND VISITORS ARE URGED TO
AVOID THE WATERS DUE TO THE DANGEROUS WAVE ACTION AND STRONG RIP
CURRENTS.

HIZ002-008-009-020-025-311430-
/O.EXT.PHFO.SU.Y.0045.061101T0400Z-061101T1600Z/
/O.CON.PHFO.SU.W.0003.000000T0000Z-061101T0400Z/
KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-WINDWARD HALEAKALA-
BIG ISLAND NORTH AND EAST-
356 PM HST MON OCT 30 2006

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY...
...HIGH SURF ADVISORY NOW IN EFFECT FROM 6 PM TUESDAY TO 6 AM HST
WEDNESDAY...

SURF ALONG THE EAST FACING SHORES EXPOSED TO THE NORTH SWELL WILL
BE 8 TO 15 FEET THIS EVENING THROUGH TUESDAY. THE SURF WILL
DIMINISH TO ADVISORY LEVELS LATE IN THE DAY TUESDAY. ADVISORY
LEVEL SURF ALONG THE EAST FACING SHORES WILL CONTINUE THROUGH 6 AM WEDNESDAY.

SURF ALONG NORTH FACING SHORES WILL BE 13 TO 16 FEET THIS EVENING
AND WILL CONTINUE AT ADVISORY LEVELS THROUGH 6 AM WEDNESDAY.

$$

HIZ001-007-012-013-017-019-311430-
/O.EXT.PHFO.SU.Y.0045.000000T0000Z-061101T1600Z/
NIIHAU-OAHU NORTH SHORE-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-
356 PM HST MON OCT 30 2006

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM HST WEDNESDAY...

SURF ALONG NORTH FACING SHORES WILL BE 13 TO 16 FEET THIS EVENING
AND WILL CONTINUE ABOVE ADVISORY LEVELS THROUGH WEDNESDAY MORNING.

$$
000
WHHW40 PHFO 311349
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
349 AM HST TUE OCT 31 2006

...A HIGH SURF WARNING REMAINS IN EFFECT FOR EAST FACING SHORES
OF KAUAI OAHU MAUI AND THE BIG ISLAND THROUGH 6 PM THIS
AFTERNOON... 
...A HIGH SURF ADVISORY REMAINS IN EFFECT FOR ALL NORTH AND EAST
FACING SHORES OF NIIHAU OAHU MOLOKAI MAUI AND THE BIG ISLAND
THROUGH 6 AM WEDNESDAY MORNING...

.OVERVIEW...THE LARGE NORTH SWELL GENERATED BY A STORM LOW FAR
NORTH NORTHEAST OF OUR AREA WILL PEAK THIS MORNING AND DROP
RAPIDLY OVERNIGHT. EAST FACING SHORES OF KAUAI...OAHU...MAUI AND
THE BIG ISLAND EXPOSED TO THE NORTH SWELL WILL HAVE SURF EXCEEDING
WARNING LEVELS THROUGH THE DAY. REMAINING NORTH AND EAST FACING
SHORES WILL REMAIN UNDER AN ADVISORY.

A HIGH SURF ADVISORY MEANS THAT WAVES ALONG THE AFFECTED SHORES
WILL BE HIGHER THAN NORMAL. A HIGH SURF WARNING MEANS THAT
DAMAGING SURF IS EXPECTED ALONG THE AFFECTED SHORELINES. COASTAL
RESIDENTS NEED TO MAKE PREPARATIONS TO PROTECT LIFE AND PROPERTY
FROM LARGE WAVES AND RESULTING COASTAL FLOODING. THIS COULD
RESULT IN ROAD CLOSURES. RESIDENTS AND VISITORS ARE URGED TO
AVOID THE WATERS DUE TO THE DANGEROUS WAVE ACTION AND STRONG RIP
CURRENTS.

HIZ002-008-009-020-025-010200-
/O.CON.PHFO.SU.W.0003.000000T0000Z-061101T0400Z/
/O.CON.PHFO.SU.Y.0045.061101T0400Z-061101T1600Z/
KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-WINDWARD HALEAKALA-
BIG ISLAND NORTH AND EAST-
349 AM HST TUE OCT 31 2006

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS
AFTERNOON...
...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
6 AM HST WEDNESDAY...

SURF ALONG THE EAST FACING SHORES EXPOSED TO THE NORTH SWELL WILL
BE 10 TO 15 FEET INTO THIS AFTERNOON. THE SURF WILL DIMINISH
TO ADVISORY LEVELS LATE IN THE DAY. ADVISORY LEVEL SURF ALONG THE
EAST FACING SHORES WILL CONTINUE THROUGH 6 AM WEDNESDAY.

SURF ALONG NORTH FACING SHORES WILL BE 12 TO 16 FEET TODAY AND
WILL CONTINUE AT ADVISORY LEVELS THROUGH 6 AM WEDNESDAY.

$$

HIZ001-007-012-013-017-019-010200-
/O.CON.PHFO.SU.Y.0045.000000T0000Z-061101T1600Z/
NIIHAU-OAHU NORTH SHORE-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-
349 AM HST TUE OCT 31 2006

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
WEDNESDAY...

SURF ALONG NORTH FACING SHORES WILL BE 12 TO 16 FEET TODAY AND
WILL CONTINUE ABOVE ADVISORY LEVELS THROUGH WEDNESDAY MORNING.

$$
WROE
000
WHHW40 PHFO 010139
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
339 PM HST TUE OCT 31 2006

...A HIGH SURF ADVISORY REMAINS IN EFFECT FOR ALL NORTH AND EAST
FACING SHORES OF NIIHAU OAHU MOLOKAI MAUI AND THE BIG ISLAND
THROUGH 6 AM WEDNESDAY MORNING...

.OVERVIEW...SURF HAS DECREASED ALONG THE EAST FACING SHORES
EXPOSED TO THE NORTH SWELL. SURF IS EXPECTED TO REMAIN ABOVE
ADVISORY LEVELS TONIGHT AND INTO WEDNESDAY MORNING ALONG NORTH AND
EAST FACING SHORES.

A HIGH SURF ADVISORY MEANS THAT WAVES ALONG THE AFFECTED SHORES
WILL BE HIGHER THAN NORMAL. BEACH GOERS ARE URGED TO STAY OUT OF
THE WATER AND WELL AWAY FROM THE SHORE BREAK DUE TO THE HAZARDOUS
WAVE ACTION AND STRONG RIP CURRENTS.

HIZ002-008-009-020-025-011400-
/O.CAN.PHFO.SU.W.0003.000000T0000Z-061101T0400Z/
/O.CON.PHFO.SU.Y.0045.061101T0400Z-061101T1600Z/
KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-WINDWARD HALEAKALA-
BIG ISLAND NORTH AND EAST-
339 PM HST TUE OCT 31 2006

...HIGH SURF WARNING IS CANCELLED...
...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
WEDNESDAY FOR NORTH AND EAST FACING SHORES...

SURF ALONG THE EAST FACING SHORES WILL BE 7 TO 12 FEET...DECREASING
TO 4 TO 7 FEET WEDNESDAY.

SURF ALONG NORTH FACING SHORES WILL BE 10 TO 16 FEET...DECREASING
TO 6 TO 10 FEET WEDNESDAY.

$$

HIZ001-007-012-013-017-019-011400-
/O.CON.PHFO.SU.Y.0045.000000T0000Z-061101T1600Z/
NIIHAU-OAHU NORTH SHORE-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-
339 PM HST TUE OCT 31 2006

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
WEDNESDAY FOR NORTH FACING SHORES...

SURF ALONG NORTH FACING SHORES WILL BE 10 TO 16 FEET...DECREASING
TO 6 TO 10 FEET WEDNESDAY.

$$

What forecasters said that day

The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this high surf warning went out at Oct 29, 10:00 AM HST, 5 hours 26 minutes earlier.

Area forecast discussion, Oct 29, 10:00 AM HST, 5 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
1000 AM HST SUN OCT 29 2006

.SYNOPSIS...
A SHEAR LINE NEAR KAUAI WILL ADVANCE SOUTH SLOWLY AND DISSIPATE...
BRINGING SHOWERS AND STRONGER WINDS. TROPICAL MOISTURE FROM THE
SOUTH WILL BRING MORE CLOUDS AND SHOWERS TO THE SOUTHERN PORTION OF
THE BIG ISLAND TODAY. A HIGH PRESSURE RIDGE WILL MOVE JUST TO OUR
NORTH TUESDAY AND WEDNESDAY...WITH LIGHTER TRADE WINDS RETURNING.
&&

.DISCUSSION...
THE SHEARLINE CONTINUES TO VERY SLOWLY SINK SOUTHWARD...AND IS
BRINGING SOME RAIN AND CLOUDS TO KAUAI. THE MOUNT WAIALEALE GAGE ON
KAUAI RECORDED 0.81 INCHES OF RAIN BETWEEN 2 AND 8 AM.

CONTINUE TO WATCH THE TROPICAL MOISTURE JUST SOUTH OF THE BIG ISLAND
THIS MORNING. A CLOUD BAND IS ABOUT 20 TO 25 MILES OFF THE SOUTHEAST
COAST OF THE BIG ISLAND.

OVERALL FORECAST PHILOSOPHY REMAINS THE SAME...PREVIOUS DISCUSSION
BELOW.

&&

.MARINE...
SURF ON THE NORTH AND EAST SHORES ARE ON THE RISE WITH THE NORTH
SWELL ARRIVING. THIS SWELL EPISODE IS EXPECTED TO LAST AT LEAST
THROUGH TUESDAY. SURF ALONG THE EAST FACING SHORES IS EXPECTED TO
REACH THE WARNING LEVEL OF 15 FEET ON MONDAY...AND WILL LIKELY NEED
TO POST A HIGH SURF WARNING LATER TODAY. CURRENTLY A HIGH SURF
ADVISORY REMAIN IN EFFECT FOR THE NORTH AND EAST FACING SHORES...AND
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FOR
WATERS EXPOSED TO THE LARGE NORTH SWELL. THE NORTH SWELL IS ALSO
PRODUCING SURGES IN THE HILO AND KAHULUI HARBORS.
&&

.PREV DISCUSSION...
ISSUED AT 400 AM
THE SOUTHERN EDGE OF THE SHEAR LINE HAS REACHED KAUAI THIS MORNING.
AS THE SHEAR LINE MOVES AWAY FARTHER FROM THE MAIN LOW FAR NORTH
NORTHEAST...IT HAS SLOWED DOWN. DO EXPECT THE SHEAR LINE TO CONTINUE
SLIDE SOUTHWARD...AND WILL PROBABLY STALL NEAR THE CENTRAL ISLANDS
LATER TODAY THEN SLOWLY DISSIPATES. CLOUDS AND SHOWERS...ALONG WITH
STRONGER WINDS WILL SPREAD FROM KAUAI TO THE REST OF THE CENTRAL
ISLANDS TODAY. WINDS WILL SLOWLY DECREASE BY MONDAY...THOUGH
LINGERING CLOUDS AND SHOWERS WILL CONTINUE TO AFFECT OUR ISLANDS
THEN.

IN THE MEAN TIME...TROPICAL MOISTURE FROM THE SOUTH HAS REACHED THE
THE SOUTHERN PORTION OF BIG ISLAND THIS MORNING. SO FAR...THE BULK
OF THE MOISTURE STILL STAY SOUTHEAST OF THE ISLAND AND BELIEVE IT
WILL STAY OFFSHORE AS THE FORECAST CHARTS INDICATE. THUS HAVE BACKED
OFF THE SHOWERS A BIT AND KEEP SCATTERED SHOWERS FOR THE SOUTHERN
PORTION OF THE BIG ISLAND TODAY.

A HIGH PRESSURE RIDGE IS STILL EXPECTED TO MOVE CLOSE TO OUR
ISLANDS TUESDAY AND WEDNESDAY. IT WILL RESULT IN THE DECREASE OF
TRADE WINDS FURTHER. FORECAST CHARTS INDICATE AIR MASS OVER THE
ISLANDS REMAIN STABLE WITH LIMITED LOW LEVEL MOISTURE IN OUR
VICINITY. WE SHOULD SEE LESS SHOWERS WITH LIGHTER WINDS.

THE EXTENDED PERIOD PROVES TO BE QUITE CHALLENGING...AS MODELS HAVE
DIVERGING SOLUTIONS. THUS CONFIDENCE OF THE FORECAST IS LOW FOR THAT
PERIOD. INSTEAD OF FOLLOWING GFS WITH A RATHER PESSIMISTIC FORECAST
WITH SOME DEVELOPING LOW WEST OF THE ISLANDS...HAVE STAYED WITH A
MORE GENERIC SOUTHEAST WINDS FORECAST AT TIME.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
HIGH SURF ADVISORY FOR NORTH AND EAST FACING SHORES.
SMALL CRAFT ADVISORY FOR WATERS EXPOSED TO THE NORTH SWELL.
&&

M BALLARD

Nearby

High Surf Warnings in Hawaii, 2006Every high surf warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.